The University of Southampton
University of Southampton Institutional Repository

Are seasonal patterns constant over time? A test for seasonal stability

Are seasonal patterns constant over time? A test for seasonal stability
Are seasonal patterns constant over time? A test for seasonal stability
This paper introduces Lagrange multiplier tests of the null hypothesis of no unit roots at seasonal frequencies against the alternative of a unit root at either a single seasonal frequency or a set of seasonal frequencies. The tests complement those of D. Dickey, D. Hasza, and W. Fuller (1984) and S. Hylleberg, et al. (1990), which examine the null of seasonal unit roots. The authors derive an asymptotic distribution theory for the tests and investigate their size and power with a Monte Carlo exercise. Application of three sets of seasonal variables shows that, in most cases, seasonality is nonstationary.
0735-0015
237-252
Canova, F.
e932109e-e4e7-49ec-8a1d-5a454f8e3d72
Hansen, B.E.
8ebc6109-92d4-44dd-88e4-0272aa22b556
Canova, F.
e932109e-e4e7-49ec-8a1d-5a454f8e3d72
Hansen, B.E.
8ebc6109-92d4-44dd-88e4-0272aa22b556

Canova, F. and Hansen, B.E. (1995) Are seasonal patterns constant over time? A test for seasonal stability. Journal of Business and Economic Statistics, 13 (3), 237-252.

Record type: Article

Abstract

This paper introduces Lagrange multiplier tests of the null hypothesis of no unit roots at seasonal frequencies against the alternative of a unit root at either a single seasonal frequency or a set of seasonal frequencies. The tests complement those of D. Dickey, D. Hasza, and W. Fuller (1984) and S. Hylleberg, et al. (1990), which examine the null of seasonal unit roots. The authors derive an asymptotic distribution theory for the tests and investigate their size and power with a Monte Carlo exercise. Application of three sets of seasonal variables shows that, in most cases, seasonality is nonstationary.

Full text not available from this repository.

More information

Published date: July 1995

Identifiers

Local EPrints ID: 32932
URI: http://eprints.soton.ac.uk/id/eprint/32932
ISSN: 0735-0015
PURE UUID: 7867ef03-7fe7-475e-b900-d17ed13c7bee

Catalogue record

Date deposited: 08 Jan 2008
Last modified: 06 Nov 2017 13:07

Export record

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×